Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 23, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 23, 2010, 3:41 PM CDT for 6 counties in Kansas. It took effect at May 24, 2010, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2010, 3:41 PM CDT (20:41 UTC)
- In effect from
- May 24, 2010, 10:00 AM CDT
- Expired
- May 24, 2010, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS73 KICT 232041 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 341 PM CDT SUN MAY 23 2010 ...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL KANSAS FOR MONDAY... .SOUTH WINDS WILL BE ON THE INCREASE MONDAY...ESPECIALLY THROUGH CENTRAL KANSAS...OUT AHEAD OF SLOW MOVING COLD FRONT. KSZ032-033-047>050-240445- /O.NEW.KICT.WI.Y.0023.100524T1500Z-100525T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 341 PM CDT SUN MAY 23 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. * SOUTH WINDS SHOULD INCREASE TO ADVISORY STRENGTH BY 10:00 AM MONDAY MORNING...WITH THE ADVISORY REMAINING IN EFFECT UNTIL 7:00 PM. * WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUST UP TO 45 MPH. * TALL OR HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION IF TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ELDER
5 follow-up statements
343 WWUS73 KICT 232052 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 352 PM CDT SUN MAY 23 2010 ...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL KANSAS FOR MONDAY... .SOUTH WINDS WILL BE ON THE INCREASE MONDAY...ESPECIALLY THROUGH CENTRAL KANSAS...OUT AHEAD OF SLOW MOVING COLD FRONT. KSZ032-033-047>050-240500- /O.CON.KICT.WI.Y.0023.100524T1500Z-100525T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 352 PM CDT SUN MAY 23 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. * TIMING...SOUTH WINDS SHOULD INCREASE TO ADVISORY STRENGTH BY 10:00 AM MONDAY MORNING...WITH THE ADVISORY REMAINING IN EFFECT UNTIL 7:00 PM. * WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUST UP TO 45 MPH. * IMPACTS...TALL OR HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION IF TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ELDER
549 WWUS73 KICT 240422 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1122 PM CDT SUN MAY 23 2010 ...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL KANSAS FOR MONDAY... .SOUTH WINDS WILL BE ON THE INCREASE MONDAY...ESPECIALLY THROUGH CENTRAL KANSAS...OUT AHEAD OF SLOW MOVING COLD FRONT. KSZ032-033-047>050-241230- /O.CON.KICT.WI.Y.0023.100524T1500Z-100525T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 1122 PM CDT SUN MAY 23 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. * TIMING...SOUTH WINDS SHOULD INCREASE TO ADVISORY STRENGTH BY 10:00 AM MONDAY MORNING...WITH THE ADVISORY REMAINING IN EFFECT UNTIL 7:00 PM. * WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUST UP TO 45 MPH. * IMPACTS...TALL OR HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION IF TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
081 WWUS73 KICT 240820 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 320 AM CDT MON MAY 24 2010 ...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL KANSAS FOR MONDAY... .SOUTH WINDS WILL BE ON THE INCREASE THIS MORNING...ESPECIALLY THROUGH CENTRAL KANSAS...OUT AHEAD OF SLOW MOVING COLD FRONT. KSZ032-033-047>050-242130- /O.EXT.KICT.WI.Y.0023.100524T1500Z-100525T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 320 AM CDT MON MAY 24 2010 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...SOUTH WINDS SHOULD INCREASE TO ADVISORY STRENGTH BY 10 AM THIS MORNING...WITH THE ADVISORY REMAINING IN EFFECT UNTIL 8 PM. * WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUST UP TO 45 MPH. * IMPACTS...TALL OR HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION IF TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COX
692 WWUS73 KICT 241651 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1151 AM CDT MON MAY 24 2010 KSZ032-033-047>050-250100- /O.CON.KICT.WI.Y.0023.000000T0000Z-100525T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 1151 AM CDT MON MAY 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...SOUTHERLY WINDS WILL CONTINUE TO INCREASE TO ADVISORY LEVELS EARLY THIS AFTERNOON...AND WILL REMAIN AT THESE LEVELS INTO EARLY THIS EVENING. * WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUST UP TO 45 MPH. * IMPACTS...TALL OR HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION IF TRAVELING ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
037 WWUS73 KICT 250058 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 758 PM CDT MON MAY 24 2010 KSZ032-033-047>050-250200- /O.EXP.KICT.WI.Y.0023.000000T0000Z-100525T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 758 PM CDT MON MAY 24 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...AS SOUTH WINDS WILL HAVE DROPPED BELOW ADVISORY CRITERIA. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 23, 3:24 PM CDT, 17 minutes earlier.
Area forecast discussion, May 23, 3:24 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 324 PM CDT SUN MAY 23 2010 .DISCUSSION... MAIN CONCERN IS THUNDERSTORM CHANCES THROUGH MID- WEEK....THEN WINDS ON MONDAY. TONIGHT: MOIST...UNSTABLE AIR DOMINATED OUR FORECAST AREA THIS AFTERNOON. EVEN THOUGH A STRONG MID CAP WAS NOTED ON THIS MORNINGS SOUNDINGS...SATELLITE IMAGERY INDICATED A CHANNEL OF ENHANCED MOISTURE AND CLOUDS THAT EXTENDED ALONG THE I-135 CORRIDOR. ISOLATED SHOWERS WERE NOTED IN OKLAHOMA THIS MORNING. AS THEY MOVED NORTH AND INTO OUR AREA THIS AFTERNOON...DID PRODUCE AN ISOLATED THUNDERSTORM. THINK THIS DEVELOPMENT MAY HAVE DIMINISHED THE CAP MAINLY ALONG AND WEST OF THE I-135 CORRIDOR....SO WILL KEEP SMALL CHANCES OF THUNDERSTORM ACTIVITY FOR THIS AREA TILL AROUND SUNSET. FOR THE REMAINDER OF THE EVENING...MOVED THE CHANCES FOR THUNDERSTORMS BACK TO OUR NORTHWEST COUNTIES AS PER SPC'S THINKING IN THEIR DAY ONE OUTLOOK. MONDAY THROUGH WEDNESDAY: THE FRONTAL BOUNDARY IN NORTHWEST KANSAS WILL MOVE SLOWLY EASTWARD AND FINALLY WASHOUT TOWARD MID-WEEK. IT'S SLOW MOVEMENT IS IN ASSOCIATION WITH AN UPPER LEVEL LOW WAS CENTERED OVER EXTREME SOUTHERN NEVADA. THE LOW IS FORECAST TO MOVE THROUGH THE CENTRAL ROCKIES AND INTO THE NORTHERN PLAINS BY EARLY TUESDAY. WINDS WILL BE STRONG MONDAY ESPECIALLY NORTH OF A GREAT BEND TO SALINA LINE AND HAVE HOISTED A WIND ADVISORY FROM 15-00Z. AS THE UPPER LOW CONTINUES TO MOVE NORTHEAST...THE SURFACE BOUNDARY SHOULD MEANDER A LITTLE FURTHER EAST MONDAY AND INTO TUESDAY...AND WILL AGAIN BE THE FOCUS FOR CONVECTION. MONDAY AM THINKING CHANCES FOR AFTERNOON AND EVENING STORMS SHOULD BE GENERALLY WEST OF I-135. TUESDAY SHOULD BE THE BEST CHANCES FOR STORMS OVER ALL OUR FORECAST AREA AS THE FRONTAL BOUNDARY SHOULD STRETCH FROM NORTHEAST KANSAS INTO NORTHWEST OKLAHOMA. THE SURFACE BOUNDARY SHOULD WEAKEN AND FINALLY WASH OUT BY MID-WEEK. WILL KEEP SLIGHT CHANCE FOR RAIN INTO WEDNESDAY. BOTTOMLINE FOR THIS TIME PERIOD...A NEARLY STATIONARY FRONTAL BOUNDARY WITH HUMID...UNSTABLE AIR AHEAD OF THE FRONT. FRONTAL BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY. THURSDAY THROUGH SUNDAY: THIS PERIOD WILL BE CHARACTERIZED BY AN INCREASINGLY SUMMER-LIKE PATTERN...AS ALL MODELS AND ASSOCIATED ENSEMBLES ARE IN EXCELLENT AGREEMENT IN DEVELOPING A MASSIVE MID/UPPER HIGH PRESSURE RIDGE OVER A GOOD PORTION OF THE CENTRAL CONUS...RESULTING IN CONTINUED ABOVE NORMAL TEMPERATURES. LIGHT SURFACE WINDS AND RICH LOW-LEVEL MOISTURE MAY MAKE IT FEEL A BIT SULTRY AT TIMES. ADDITIONALLY...WEAK FLOW ALOFT IN CONJUNCTION WITH AFTERNOON HEATING AND RICH LOW-LEVEL MOISTURE MAY RESULT IN SOME POPCORN AFTERNOON-EARLY EVENING PULSE STORMS. DUE TO THEIR ISOLATED NATURE...WILL NOT MENTION IN THE PUBLIC FORECAST PACKAGE. ON SUNDAY MODELS ARE HINTING AT A FRONT MOVING THROUGH THE AREA WHICH COULD RESULT IN ORGANIZED CONVECTION LATE SUNDAY OR INTO MONDAY. STAY TUNED. && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU AN ADVANCING BORE MOVING SOUTHEAST ACROSS KANSAS WAS EXTENDING NEAR A KHHF-KICT-KEMP LINE AT 18Z. THIS IS CAUSING AN ENHANCEMENT OF THE THUNDERSTORM ACTIVITY OVER SOUTH CENTRAL KANSAS. IF IS STAY TOGETHER...WILL NEED TO INTRODUCE THUNDER TO THE KHUT AND KSLN TAFS. CLOUDS SHOULD REMAIN BKN035CB THROUGH EVENING WITH THE STRONG SOUTHWEST WINDS. THUNDERSTORMS POSSIBLE ALONG QUASI-STATIONARY FRONT WHICH EXTENDS FROM KLBL-KHLC. THESE STORMS MAY EFFECT KRSL LATE TODAY. AFTER 14Z ON THE 24TH...THE WINDS WILL INCREASE AGAIN...WITH IT BEING ABOUT 5 KNOTS STRONGER MONDAY. LOW MORNING CLOUDS LESS PROBABLE THAN THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 87 67 86 / 20 10 20 40 HUTCHINSON 70 87 66 87 / 20 10 20 40 NEWTON 71 87 66 85 / 20 10 10 40 ELDORADO 71 87 67 85 / 0 10 10 40 WINFIELD-KWLD 71 88 68 86 / 10 10 10 40 RUSSELL 67 86 63 85 / 30 20 30 30 GREAT BEND 68 85 63 85 / 20 20 30 30 SALINA 69 88 65 88 / 20 10 20 30 MCPHERSON 70 87 65 86 / 20 10 20 40 COFFEYVILLE 71 88 68 87 / 10 10 10 40 CHANUTE 71 88 68 86 / 10 10 10 40 IOLA 71 88 67 86 / 10 10 10 40 PARSONS-KPPF 71 88 68 86 / 10 10 10 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 7 PM CDT MONDAY FOR KSZ032-033- 047>050. && ELDER/COOK
Hazardous weather outlook, May 23, 2:10 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 210 PM CDT SUN MAY 23 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 210 PM CDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ACROSS CENTRAL KANSAS THIS AFTERNOON AND EVENING. IF A STORM CAN DEVELOP...IT WILL BE CAPABLE OF HAIL TO THE SIZE OF GOLFBALLS AND WINDS OVER 60 MPH. ADDITIONALLY...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG SOUTHERLY WINDS WILL AFFECT THE AREA ON MONDAY...ESPECIALLY NORTHWEST OF THE TURNPIKE WHERE SOUTHERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. THERE WILL AGAIN BE SLIGHT CHANCES OF ISOLATED SEVERE THUNDERSTORMS AFFECTING MAINLY CENTRAL KANSAS MONDAY AFTERNOON AND EVENING...WITH QUARTER SIZE HAIL AND 60 MPH WINDS THE PRIMARY THREATS. SLIGHT CHANCES FOR AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH AT LEAST MID TO LATE WEEK. IN ALL INSTANCES...EVEN THOUGH THUNDERSTORM CHANCES ARE EXPECTED TO BE SMALL...ANY STORM THAT CAN DEVELOP WILL HAVE THE POTENTIAL OF BEING STRONG TO MARGINALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COOK
In the hours before
Special weather statement, May 23, 2:02 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 202 PM CDT SUN MAY 23 2010 KSZ067-068-232000- HARVEY-RENO- 202 PM CDT SUN MAY 23 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY AND RENO COUNTIES... AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HAVEN...OR 18 MILES SOUTH OF HUTCHINSON...AND MOVING NORTH AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COOK
Special weather statement, May 23, 2:24 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 224 PM CDT SUN MAY 23 2010 KSZ051-052-232100- MARION-MCPHERSON- 224 PM CDT SUN MAY 23 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MARION AND MCPHERSON COUNTIES... AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BURRTON...OR 12 MILES SOUTHEAST OF HUTCHINSON...AND MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COOK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.